Rapamune

  1. Anyone out there use this? We've used it for about a year now, in combination with cyclosporine, but have recently stopped using it. The docs believe that it maybe decreasing tissue healing in our kidney transplant patients. We have recently had 2 transplant patients return 1-2 mth post transplant with eviserations, and 1 who developed severe CMV (although recieving cytogam) and lost his donated kidney. All three patients are believed to have suffered these complication b/c rapamune.

    Anybody have any experiences with this drug/side effects?
    •  
  2. 4 Comments

  3. by   ChemoRN
    misty_z

    I've heard of Rapamune, but we don't use it in the bone marrow setting. we use cyclosporine, Tacrolimus (old FK506), and Cellcept. I don't know why we don't use the Rapamune - I'll try to find out.

    It was interesting that you brought up CMV on cytogam. It seems like we have had a lot of resistant CMV lately! I've had patients on Gancyclovir and cytogam and still showing CMV cells. Is this an isolated case for you guys or have you seen the increase also?
  4. by   misti_z
    We use cellcept and cyclosporine and Prograft=Tacrolimus, right? Anyway, I do recall one case lately where a gentlemen received gancyclovir for 3 weeks IV and still shown cells.

    Had interesting patient last nite. Kidney transplant on the 4th, pt CMV-. Crossmatch was not wonderful, because patient had prior transplant, which he rejected, but he had some antibodies in his system that are likely to fight this kidney. Well although he was CMV- we gave cytogam to help him build immunoglobulins so he can hopefully keep the kidney...he is only 29yo. He is also on cellcept 1250mg bid and acyclovir 400mg bid. Hope it works for him, UOP is increasing to about 15cc/hr after dropping to 4-5cc/hr........fingers crossed.
  5. by   misti_z
    I was looking through old post and found this one and decided to update it. The gentleman I talked of in the above post died last week. Resp arrest at home, picked up by EMS, on a vent, family decided to wean and he passed hours later. Autopsy performed and determined cardiac arrest. MD thinking it maybe drug reaction??
    He was 29yo with young wife and 2 young kids. One of those pts you see soooooo much your on a first name basis with him and family.

  6. by   Jenny P
    Misty, that's so sad. I know how tough it is to work so hard helping a patient heal and to be so involved with a patient and family. It really hurts when they finally make it home, then something like this happens. I'll say a prayer for his family; remind yourself and your co-workers to take care of yourselves right now.

close
Rapamune